The Effects of Lexapro (Escitalopram) on Those Who Already Have Tinnitus?

Discussion in 'Support' started by Cape crusader, Mar 31, 2019.

    1. Cape crusader
      Cool

      Cape crusader Member

      Tinnitus Since:
      09/18/18
      Cause of Tinnitus:
      Microsuction ear wax removal
      There are many threads here of stories where people have “developed” tinnitus after using Lexapro.

      I’m wondering if anyone can tell me the effects of Lexapro for us who already have tinnitus? My anxiety is very high from high pitch hissing 24/7 and my PC wrote a Lexapro prescription. I’m very apprehensive to take it.

      Any comments, positive or negative please. Thanks.
       
    2. MikeL1972

      MikeL1972 Member

      Tinnitus Since:
      3/2016
      Cause of Tinnitus:
      Uknown
      @Cape crusader

      I have been taking a low dose (10 mg) of Lexapro for 2 years now and it has been a savior for me in terms of allowing me to sleep through the night due to anxiety and depression. About 6-8 months ago I stopped taking it for a while and the anxiety & depression (and consequently insomnia) returned with a vengeance. Therefore, in my thinking, it is a small consolation to pay in order to live and sleep normally. Also, know that you are not alone... it is estimated around 30-40 million Americans take SSRI meds.
       
    3. AUTHOR
      AUTHOR
      Cape crusader
      Cool

      Cape crusader Member

      Tinnitus Since:
      09/18/18
      Cause of Tinnitus:
      Microsuction ear wax removal
      Thank you MikeL
      That reassuring. I’m going to give it a try.
       
    4. Devorose

      Devorose Member

      Tinnitus Since:
      3/2019
      Cause of Tinnitus:
      Unknown
      Hi everyone. I am new to tinnitus. One day I just noticed a high pitched hissing in my ears and I could not ignore it. I do not know what caused it, and the audiologist does not think it is due to hearing loss. One ENT says stress and anxiety, and the other one says possibly TMJ.

      I actually think I have probably had it a lot longer, but never gave it too much attention. I would notice it more when I would get home from seeing a live band or concert, but I just figured it would go away, and it seemed to. Well 3 months ago, I tuned into it, and since then, and it hasn't gone away since. It has gotten louder. I now have tones in each ear that are a certain pitch, that don't harmonize well I may add.
      Since the beginning of June, it has literally been driving me insane. I can't ignore it. It is the worst when o lay down, especially when I am in bed trying to sleep. I have been getting 1-2 hours maximum of sleep each night. The only 7-8 hour sleep I got was when I had a fever 2 nights ago and I took a melatonin.


      I am here asking for guidance. I read a list of at least 800 ototoxic medications that scared me to death. I don't want to take anything that could make my tinnitus worse. However, I can't keep living on such little sleep and anxiety through the roof.

      My primary doctor wants me to take Lexapro, as he will not prescribe any antianxiety medications. He feels that Lexapro will treat my anxiety and control my obsessive thoughts surrounding my tinnitus. I read that SSRIs can cause tinnitus due to the increase of Serotonin in the brain. I do not know what to do. I have trusted my doctor my whole life since I was 12. I am so afraid of the tinnitus getting worse that I do t want to take the medication. I fear if it got worse, I would go completely crazy and not be able to function. Luckily I'm a teacher and I have one more month to try to get this under control before having to go back to work.

      Does anyone have any advice for me? Has anyone had any experience with taking medication to cope? I really need sleep! Has anyone taken Lexapro and had good results? I am desperate for some advice.
       
    5. kpr42891

      kpr42891 Member

      Tinnitus Since:
      05/2017
      Cause of Tinnitus:
      Noise exposure/ototoxicity
      Hey guys, hope you’re well. I’ve actually been a visitor to this site on and off for the past 2 years, but finally created an account. I’m in the same boat here.

      @MikeL1972
      Did you have your tinnitus prior to starting the Lexapro? If so, do you remember any sort of impact it had on the tinnitus?

      @Cape crusader
      How’s it been going with the Lexapro? Are you still taking it? If so, have you noticed any impact on your tinnitus?

      @Devorose
      I’m sorry to hear about your recent discovery! I’ve read multiple articles on the study I think you’re referencing regarding the increase in serotonin, here’s one:
      https://www.medicalnewstoday.com/articles/319077.php

      Like you, I’ve also been experiencing obsessive thoughts for some time now regarding the tinnitus. My OCD and anxiety have gone through the roof as well. I’ve recently been diagnosed with OCD and BDD, both typically treated best with SSRI’s, hence the double-edged sword.
       
    6. AUTHOR
      AUTHOR
      Cape crusader
      Cool

      Cape crusader Member

      Tinnitus Since:
      09/18/18
      Cause of Tinnitus:
      Microsuction ear wax removal
      I stopped Lexapro. Too many side effects. Not worth it plus it didn’t work like everything else.
       

Share This Page

Loading...